Alert archive / New Mexico / Red Flag Warnings in 2011

Red Flag Warning 8, NWS El Paso, TX

February 25, 20118 counties in New Mexico; El Paso County, Hudspeth County, Texas

NWS El Paso, TX issued this red flag warning at Feb 25, 2011, 6:57 PM MST for 8 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Feb 26, 2011, 11:00 AM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 25, 2011, 6:57 PM MST (01:57 UTC)
In effect from
Feb 26, 2011, 11:00 AM MST
Expired
Feb 26, 2011, 6:00 PM MST
In force
7 hr
Issued by
NWS El Paso, TX

Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 84 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 2.0 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2011-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2011-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5823 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
-19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

737 
WWUS84 KEPZ 260158
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
657 PM MST FRI FEB 25 2011

...A RED FLAG WARNING IS IN EFFECT SATURDAY AFTERNOON FOR THE
GILA WILDERNESS...APACHE NATIONAL FOREST...SACRAMENTO AND CAPITAN
MOUNTAINS...SOUTH CENTRAL AND SOUTHWEST NEW MEXICO LOWLANDS AND
FAR WEST TEXAS FOR SUSTAINED WINDS OVER 20 MPH AND HUMIDITY LESS
THAN 15 PERCENT ALONG WITH HIGH OR GREATER EXPECTED FIRE DANGER
RATINGS...

.A VIGOROUS UPPER LEVEL TROUGH WILL BE MOVING INTO ARIZONA ON
SATURDAY. THIS WILL BRING INCREASING SOUTHWEST WINDS ALOFT
OVER OUR AREA...WHICH WILL MIX DOWN TO THE SURFACE. IN ADDITION...A
STRONG LEE SURFACE TROUGH IS ANTICIPATED TO DEVELOP ACROSS FAR
EASTERN NEW MEXICO. WITH WARMER TEMPERATURES EXPECTED
SATURDAY...MINIMUM RELATIVE HUMIDITIES WILL FALL BELOW 15 PERCENT
IN MOST AREAS. GIVEN THE EXTREMELY DRY FUELS ALREADY
PRESENT...THIS WILL CREATE AN ENVIRONMENT RIPE FOR CRITICAL FIRE
CONDITIONS.

NMZ112-113-TXZ055-056-261400-
/O.EXP.KEPZ.FW.W.0007.000000T0000Z-110226T0200Z/
/O.UPG.KEPZ.FW.A.0005.110226T1800Z-110227T0100Z/
/O.NEW.KEPZ.FW.W.0008.110226T1800Z-110227T0100Z/
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH-
657 PM MST FRI FEB 25 2011

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MST SATURDAY...
...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM
MST SATURDAY. THE RED FLAG WARNING FOR TODAY WILL EXPIRE AT 7 PM
MST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* LOCATION...SOUTH CENTRAL...SOUTHWEST NEW MEXICO LOWLANDS AND 
  FAR WEST TEXAS. 

* WINDS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER WITH GUSTS 
  EXCEEDING 35 MPH. 

* RELATIVE HUMIDITY...EXPECT HUMIDITIES OF 15 PERCENT OR LESS.

* TIMING...GUSTY WINDS WILL DEVELOP STARTING LATE SATURDAY
  MORNING THROUGH EARLY SATURDAY EVENING...AHEAD OF A STRONG UPPER
  LEVEL LOW APPROACHING FROM THE WEST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

NMZ110-111-261400-
/O.UPG.KEPZ.FW.A.0005.110226T1800Z-110227T0100Z/
/O.NEW.KEPZ.FW.W.0008.110226T1800Z-110227T0100Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
657 PM MST FRI FEB 25 2011

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM
MST SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* LOCATION...GILA AND APACHE NATIONAL FORESTS...THE BLACKS 
  RANGE AND THE LOWLANDS OF SOUTHWEST NEW MEXICO. 

* WINDS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER WITH GUSTS 
  EXCEEDING 35 MPH. 

* RELATIVE HUMIDITY...EXPECT HUMIDITIES OF 15 PERCENT OR LESS.

* TIMING...GUSTY WINDS WILL DEVELOP STARTING LATER SATURDAY
  MORNING...CONTINUING THROUGH EARLY SATURDAY EVENING...AS AN
  UPPER LEVEL LOW APPROACHES FROM THE WEST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$
2 follow-up statements
857 
WWUS84 KEPZ 261345
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
645 AM MST SAT FEB 26 2011

...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR THE
GILA WILDERNESS...APACHE NATIONAL FOREST...SACRAMENTO AND CAPITAN
MOUNTAINS...SOUTH CENTRAL AND SOUTHWEST NEW MEXICO LOWLANDS AND
FAR WEST TEXAS FOR SUSTAINED WINDS OVER 20 MPH AND HUMIDITY LESS
THAN 15 PERCENT ALONG WITH HIGH OR GREATER EXPECTED FIRE DANGER
RATINGS...

.A VIGOROUS UPPER LEVEL TROUGH WILL BE MOVING INTO SOUTHERN
CALIFORNIA TODAY. THIS WILL BRING INCREASING SOUTHWEST WINDS
ALOFT OVER OUR AREA...WHICH WILL MIX DOWN TO THE SURFACE. IN
ADDITION...A STRONG LEE SURFACE TROUGH IS ANTICIPATED TO DEVELOP
ACROSS FAR EASTERN NEW MEXICO. WITH WARMER TEMPERATURES EXPECTED
TODAY... MINIMUM RELATIVE HUMIDITIES WILL FALL INTO THE SINGLE
DIGITS IN MOST AREAS. GIVEN THE EXTREMELY DRY FUELS ALREADY
PRESENT...THIS WILL CREATE AN ENVIRONMENT RIPE FOR CRITICAL FIRE
CONDITIONS.

NMZ110>113-TXZ055-056-270100-
/O.CON.KEPZ.FW.W.0008.110226T1800Z-110227T0100Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH-
645 AM MST SAT FEB 26 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM MST THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM MST THIS EVENING. 

* LOCATION...GILA AND APACHE NATIONAL FORESTS...THE BLACKS AND
  SACRAMENTO MOUNTAINS...LOWLANDS OF SOUTHWEST AND SOUTH CENTRAL NEW
  MEXICO AND FAR WEST TEXAS.

* WINDS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER WITH GUSTS 
  EXCEEDING 35 MPH. 

* RELATIVE HUMIDITY...EXPECT HUMIDITIES OF 15 PERCENT OR LESS.

* TIMING...GUSTY WINDS WILL DEVELOP STARTING LATER THIS
  MORNING...CONTINUING THROUGH THE EARLY EVENING AS AN UPPER LEVEL
  LOW APPROACHES FROM THE WEST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$
782 
WWUS84 KEPZ 262056
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
156 PM MST SAT FEB 26 2011

...A RED FLAG WARNING CONTINUES THROUGH THE EARLY EVENING FOR THE GILA
WILDERNESS...APACHE NATIONAL FOREST...SACRAMENTO AND CAPITAN
MOUNTAINS...SOUTH CENTRAL AND SOUTHWEST NEW MEXICO LOWLANDS AND
FAR WEST TEXAS FOR SUSTAINED WINDS OVER 20 MPH AND HUMIDITY LESS
THAN 15 PERCENT ALONG WITH HIGH OR GREATER EXPECTED FIRE DANGER
RATINGS...

.A VIGOROUS UPPER LEVEL TROUGH WILL BE MOVING INTO SOUTHERN
CALIFORNIA TODAY. THIS WILL BRING INCREASING SOUTHWEST WINDS
ALOFT OVER OUR AREA...WHICH WILL MIX DOWN TO THE SURFACE. IN
ADDITION...A STRONG LEE SURFACE TROUGH HAS DEVELOPED ACROSS FAR
EASTERN NEW MEXICO. WITH WARMER TEMPERATURES THIS AFTERNOON...MINIMUM
RELATIVE HUMIDITIES WILL FALL INTO THE SINGLE DIGITS IN MOST
AREAS. GIVEN THE EXTREMELY DRY FUELS ALREADY PRESENT...THIS WILL
CREATE AN ENVIRONMENT RIPE FOR CRITICAL FIRE CONDITIONS.

NMZ110>113-TXZ055-056-270100-
/O.CON.KEPZ.FW.W.0008.000000T0000Z-110227T0100Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH-
156 PM MST SAT FEB 26 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING.

* LOCATION...GILA AND APACHE NATIONAL FORESTS...THE BLACKS AND 
  SACRAMENTO MOUNTAINS...LOWLANDS OF SOUTHWEST AND SOUTH CENTRAL 
  NEW MEXICO AND FAR WEST TEXAS. 

* WINDS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER WITH GUSTS 
  EXCEEDING 35 MPH. 

* RELATIVE HUMIDITY...EXPECT HUMIDITIES OF 15 PERCENT OR LESS.

* TIMING...GUSTY WINDS WILL CONTINUE THROUGH THE EARLY EVENING AS
  AN UPPER LEVEL LOW APPROACHES FROM THE WEST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Feb 25, 2:01 PM MST, 4 hours 56 minutes earlier.

Area forecast discussion, Feb 25, 2:01 PM MST, 4 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
201 PM MST FRI FEB 25 2011

.SYNOPSIS...
WARM AND WINDY WEATHER IS FORECASTED FOR SOUTHERN NEW MEXICO AND
WESTERN TEXAS ON SATURDAY BEFORE AN UPPER LEVEL LOW WITH A STRONG
COLD FRONT MOVES ACROSS THE REGION SATURDAY NIGHT AND SUNDAY. THIS
STORM SYSTEM WILL BRING WINDY AND MUCH COOLER WEATHER ON SUNDAY
WITH SNOWS FALLING OVER THE HIGHER MOUNTAINS AND A FEW RAIN AND
SNOW SHOWERS OCCURRING ACROSS THE LOWLANDS. WESTERLY WINDS WILL
BRING DRY AND WARMER CONDITIONS FOR MOST OF NEXT WEEK.

&&

.DISCUSSION...
MODELS CONTINUE SHOWING RESPECTABLE CONSISTENCY AND AGREEMENT IN
WEEKEND WEATHER SITUATION. A DEEP UPPER LOW IS NOW SLIDING
SOUTHWARD INTO NORTHERN CALIFORNIA EARLY THIS AFTERNOON WITH
SYSTEM EXPECTED TO CONTINUE SOUTHWARD MOVEMENT THROUGH SATURDAY.
AS THIS OCCURS SOUTHWEST FLOW ALOFT WILL INCREASE ACROSS SOUTHERN
NEW MEXICO AND WESTERN TEXAS WHILE SURFACE LEE TROUGH DEVELOPS TO
THE EAST. THIS PATTERN WILL TRANSPORT WARM DRY AIR INTO THE CWA ON
SATURDAY. BREEZY TO WINDY CONDITIONS WILL ALSO OCCUR SATURDAY
AFTERNOON AS MIXING HEIGHTS RISE TO 650 MB ALLOWING STRONGER FLOW
TO PUNCH DOWNWARD.

THE UPPER LOW AND AN ASSOCIATED STRONG COLD FRONT WILL MOVE ACROSS
ARIZONA SATURDAY NIGHT/EARLY SUNDAY BEFORE ACCELERATING EASTWARD
ACROSS NEW MEXICO/WESTERN TEXAS LATER SUNDAY MORNING AND AFTERNOON.
CONCURRENTLY MAJOR LEE CYCLOGENESIS WILL OCCUR OVER EASTERN
COLORADO WITH SIGNIFICANT PRESSURE FALLS EXTENDING INTO THE CWA.
GREATLY STRENGTHENING GRADIENTS BOTH AT THE SURFACE AND ALOFT WILL
SUPPORT WIND SPEEDS GREATER THAN 100 KT AT 500 MB AND NEAR 70 KT
AT 700 MB. THUS VERY WINDY CONDITIONS ARE FORECASTED WITH SPEEDS
NEAR WARNING CRITERIA...ESPECIALLY ACROSS THE SOUTHERN ZONES. WITH
INVERSION ALOFT GUSTS MAY EXCEED 70 MPH ALONG EASTERN SLOPES.

THE CWA WILL MEANWHILE BE LOCATED IN LEFT FRONT QUADRANT OF 160 KT
UPPER JET STREAK OVER NORTHERN MEXICO INDICATING STRONG DYNAMIC
LIFTING ALOFT IN AREA OF DPVA. IN ADDITION LOW LEVEL LIFTING CAN
BE EXPECTED ALONG STRONG COLD FRONT. SO DESPITE LITTLE MOISTURE
INFLOW DEEP FORCING SHOULD INDUCE ISOLATED TO SCATTERED LOWLAND
PRECIP WITH MORE WIDESPREAD PRECIP OVER THE MOUNTAINS. FALLING
TEMPERATURES AND DYNAMIC COOLING SUGGEST MOSTLY SNOW WILL FALL
OVER THE HIGHER MOUNTAINS WITH A RAIN AND SNOW MIX OVER THE
LOWLANDS. AT MOMENT IT APPEARS SNOW AMOUNTS MAY APPROACH WARNING
CRITERIA OVER THE GILAS WITH NEAR ADVISORY AMOUNTS OVER THE SACS.

FOR THE REMAINDER OF THE FORECAST PERIOD MODELS HAVE BEEN
CONSISTENT IN KEEPING ZONAL FLOW ACROSS THE SOUTHERN ROCKIES AFTER
SUNDAY'S STORM MOVES EAST OF THE AREA BY THE EVENING, THUS EXPECT
DRY WEATHER WITH WARMING TEMPERATURES LATER PERIODS.

&&

AVIATION...VALID 26/00Z-27/00Z.
VFR CONDITIONS WITH DRY WESTERLY FLOW WILL PREVAIL THROUGH THE
PERIOD.   LOOK FOR WINDS FROM 250-280 10KTS WITH OCCASIONAL GUSTS TO
20 KTS TIL 02Z.  FLOW ALOFT WILL SHIFT SOUTHWEST SATURDAY WITH WINDS
FROM 210-250 15-25 KTS AND OCCASIONAL GUSTS TO 30KTS AFT 17Z. STRONGEST
WINDS EXPECTED OVER THE GILA WILDERNESS...SACRAMENTO MOUNTAINS AND
THE NM BOOTHEEL.  EXPECT LGT-OCNL MDT TURBC SFC-150 ALONG AND EAST
OF AREA N-S RUNNING MOUNTAIN RANGES AFT 16Z SATURDAY.

&&

.FIRE WEATHER...
DRY WESTERLY FLOW ALOFT WILL CONTINUE ACROSS THE REGION TODAY...AS
THE WESTERN STATES BECOME SITUATED BETWEEN OUR LAST STORM SYSTEM
EARLIER THIS WEEK...AND A MUCH STRONGER STORM NOW DEVELOPING AND
DROPPING SOUTH OFF THE WEST COAST.  APPROACH OF PACIFIC LOW WILL
BEGIN TO STRENGTHEN UPPER LEVEL WINDS LATER TODAY...WHILE ALLOWING
FLOW ALOFT TO SHIFT SOUTHWEST STARTING THIS EVENING.  TEMPERATURES
WILL RUN 4-7 DEGREES WARMER SATURDAY...AS FLOW ALOFT AND 20-FT WINDS
TURN SOUTHWEST ACROSS THE REGION AHEAD OF NEXT STORM FORECAST THIS
WEEKEND.  WINDS WILL BE EVEN STRONGER SUNDAY...AS THIS STORM SYSTEM
MOVES ACROSS NEW MEXICO.  MAX STRENGTH OF H5 WINDS SUNDAY MORNING
OVER US IS AMAZING WITH HIS FEATURE...OVER 100 KNOTS AT ROUGHLY
18KFT ABOVE MEAN SEA LEVEL AT THAT TIME.  GIVEN SUFFICIENT
SUNLIGHT...WE MAY MIX TO A DEPTH OF A FEW THOUSAND FEET SATURDAY AND
SUNDAY.  ON SATURDAY THIS WILL MEAN 20-35 MPH BOUNDARY LEVEL WINDS
AVAILABLE FOR MIX-DOWN.  IT WILL ALSO BE EXTREMELY DRY WITH MIN RH
EXPECTED TO RANGE FROM SINGLE DIGITS ACROSS ALL AREAS...EXCEPT IN
THE GILA WILDERNESS GENERALLY ABOVE 8000 FEET...WHERE VALUES TO THE
MID TO UPPER TEENS ARE EXPECTED. LOOKING AT EVERYTHING...I
ANTICIPATE THE WATCH WILL BE UPGRADED TO A RED FLAG WARNING FOR ALL
LOWLAND ZONES SATURDAY...AND POSSIBLY A NEW RFW ISSUANCE FOR THE
GILA AND SAC ZONES AS WELL.

ON SUNDAY 40-50 MPH WILL BE AVAILABLE FOR MIX DOWN.  THIS ALSO
COINCIDES WITH MOST PRONOUNCED DEVELOPMENT OF LEE SIDE TROUGH...WHICH
WILL CONTRIBUTE TO FURTHER ENHANCING WIND SPEEDS AREA-WIDE. ON TOP
OF THIS A STRONG ATTENDANT COLD FRONTAL PASSAGE IS EXPECTED...WHICH
MAY FOCUS AN EMBEDDED BAND OF SUSTAINED WINDS TO 50 MPH OR HIGHER
ACROSS SRN NM/W TX DURING DAY SUNDAY.  THE FRONT WILL MOVE THROUGH
LATE MORNING THROUGH MID DAY. WIND GUSTS WILL LIKELY REACH OR EXCEED
60 MPH AT TIMES ALONG RIDGE-LINES...GAPS...PASSES AND IMMEDIATELY
EAST OF N-S ORIENTED MOUNTAIN RANGES THROUGH THE DAY.  MIN RH WILL
RANGE FROM THE TEENS ACROSS HUDSPETH COUNTY...TO NEAR 50 IN THE GILA
WILDERNESS. FUELS ARE EXTREMELY DRY SO DESPITE HIGHER HUMIDITIES
ASSOCIATED WITH TROF PASSAGE...HUDSPETH COUNTY WILL BEAR WATCHING
FOR DEVELOPMENT OF CRITICAL FIRE CONDITIONS.  1-3 INCHES OF SNOWFALL
ARE ANTICIPATED FOR THE GILA ZONE...AND UP TO AN INCH IS POSSIBLE
FOR THE BOOTHEEL/SACS/CAPTAIN MOUNTAINS BY SUNDAY.  WARMING TREND
WILL FOLLOW NEXT WEEK...AS BROAD WEST-SOUTHWESTERLY FLOW RETURNS TO
THE REGION. LOOK FOR HIGHS TO RETURN ABOVE NORMAL FOR THIS TIME OF
YEAR BY MIDWEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 41  75  50  50  29 /   0   0   0  20   0
SIERRA BLANCA TX        40  77  50  56  29 /   0   0   0  20   0
LAS CRUCES              39  73  48  50  26 /   0   0  10  30   0
ALAMOGORDO              36  71  46  50  26 /   0   0   0  30   0
CLOUDCROFT              30  54  41  29  16 /   0   0   0  30  10
TRUTH OR CONSEQUENCES   36  70  45  46  24 /   0   0  10  30   0
SILVER CITY             33  60  41  35  17 /   0   0  30  40   0
DEMING                  38  72  46  47  24 /   0   0  10  30   0
LORDSBURG               37  69  44  44  22 /   0   0  40  50   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
     AFTERNOON FOR NMZ110>113.

     HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR
     NMZ022>025-030>032.

     WINTER STORM WATCH FROM SATURDAY EVENING THROUGH SUNDAY MORNING
     FOR NMZ022.

     RED FLAG WARNING UNTIL 7 PM MST THIS EVENING FOR NMZ112-113.

     WINTER STORM WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY
     EVENING FOR NMZ025.

TX...FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
     AFTERNOON FOR TXZ055-056.

     HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR
     TXZ055-056.

     RED FLAG WARNING UNTIL 7 PM MST THIS EVENING FOR TXZ055-056.

&&

05 ROGASH/26 TRIPOLI
Hazardous weather outlook, Feb 25, 6:00 AM MST, 12 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
600 AM MST FRI FEB 25 2011

NMZ022>025-030>032-TXZ055-056-261315-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
600 AM MST FRI FEB 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. DRY AND MILD. WINDS
WILL BE BREEZY TO MILDLY WINDY THIS AFTERNOON. TEMPERATURES WILL BE
4 TO 7 DEGREES WARMER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A SECOND PACIFIC
STORM SYSTEM WILL DROP ACROSS THE SOUTHWEST U.S. THIS WEEKEND.
STRONG WINDS AND BLOWING DUST WILL RETURN LATE SATURDAY AFTERNOON
AHEAD OF THE SYSTEM.  AS THE SYSTEM MOVES THROUGH LATE SATURDAY
NIGHT THROUGH SUNDAY THE AREA WILL EXPERIENCE STRONG WINDS...A
SIGNIFICANT COOL DOWN BEHIND A STRONG COLD FRONT...AND CHANCES FOR
RAIN AND SNOW. A WINTER STORM WATCH IS IN EFFECT FOR THE MOUNTAINS
AND A HIGH WIND WATCH FOR ALL ZONES SUNDAY.

THE SYSTEM WILL EXIT SUNDAY AFTERNOON WITH MILD AND MODERATING
WEATHER FOR MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

BIRD

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 4:39 AM MSTHigh Wind WarningEPZ38 hr
Feb 26, 5:15 AM MSTWinter Storm WarningEPZ36 hr
Feb 26, 5:15 AM MSTWinter Weather AdvisoryEPZ38 hr

Nearby

Red Flag Warnings in New Mexico, 2011Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.